| Model Number |
434888 |
| Medical Device Problem Code |
Positioning Problem (3009)
| Health Effect - Clinical Code |
Cardiogenic Shock (2262)
| Date of Event |
12/14/2021
Type of Reportable Event
Death
Event or Problem Description
An atherectomy at low speed was performed when a large perforation in the mid lad was detected.Ballooning and a pericardiocentesis draining was performed.Two pk papyrus covered stents were implanted, but the bleeding extended down further in the lad.The patient was intubated and an impella was placed, but the bleeding did not stop.The lad was coiled with multiple penumbra coils.The patient stabilized and the bleeding was resolved.Patient left on impella and intubated.Patients family declined further care in icu.Two days after the intervention the patient passed away.Other pk papyrus stent is reported separately.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the stent cover is performed.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause for the reported potentially insufficient sealing of the perforation could be identified.The information provided in the pk papyrus device registration form stated that there was no device or procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.